Economics at your fingertips  

One and two sample confidence intervals for estimating the mean of skewed populations: an empirical comparative study

Ayman Baklizi and B.M. Golam Kibria

Journal of Applied Statistics, 2009, vol. 36, issue 6, 601-609

Abstract: In this paper we consider and propose some confidence intervals for estimating the mean or difference of means of skewed populations. We extend the median t interval to the two sample problem. Further, we suggest using the bootstrap to find the critical points for use in the calculation of median t intervals. A simulation study has been made to compare the performance of the intervals and a real life example has been considered to illustrate the application of the methods.

Keywords: bootstrapping; coverage probability; interval estimation; Johnson's t; mean; Student's t; skewness (search for similar items in EconPapers)
Date: 2009
References: Add references at CitEc
Citations: View citations in EconPapers (2) Track citations by RSS feed

Downloads: (external link) (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from

Access Statistics for this article

Journal of Applied Statistics is currently edited by Robert Aykroyd

More articles in Journal of Applied Statistics from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

Page updated 2020-01-05
Handle: RePEc:taf:japsta:v:36:y:2009:i:6:p:601-609